Restarting meds: Did your anti-depressant work the 2nd time around?

Posted by sheton66 @sheton66, Jun 4 10:54am

Hi, after being off venlafaxine for about 3months, I have to restart them as my depression has got worse. Has anyone gone through the same and did the anti-depressant work second time around?

Interested in more discussions like this? Go to the Depression & Anxiety group.

@hopeful33250

Hello @aethos,

I'm sorry to hear that you are dealing with antidepressant problems. I can understand your concerns. These are very helpful meds when we are experiencing unpleasant mood swings and/or depression.

You mentioned that you stopped Wellbutrin because of higher blood pressure numbers. Was this change suggested by your doctor? If so, did the doctor give you any instructions about tapering off the Wellbutrin?

I hope you are able to find a good antidepressant med that works well without side effects. Will you post again and let me know how you are doing?

Jump to this post

Teresa, I came down with Covid on Jun 1st and stopped taking Trazodone for sleep ( have used it since my 32 year old twins were born) because I took Pavloxid, the Anti-viral drug for Covid; was advised not to take trazodone with it. I find I am able to sleep without sleep meds! So I now have discontinued not only Wellbutrin but Trazodone too. So far I am doing well. I don’t currently have a doctor for psychiatric meds but will find one if my mood worsens. Thank you for caring!

REPLY
@aethos

Teresa, I came down with Covid on Jun 1st and stopped taking Trazodone for sleep ( have used it since my 32 year old twins were born) because I took Pavloxid, the Anti-viral drug for Covid; was advised not to take trazodone with it. I find I am able to sleep without sleep meds! So I now have discontinued not only Wellbutrin but Trazodone too. So far I am doing well. I don’t currently have a doctor for psychiatric meds but will find one if my mood worsens. Thank you for caring!

Jump to this post

Hello @aethos

I understand you are pleased about reducing your antidepressant meds. I'm glad to hear that you are doing well.

You mentioned that you don't have a doctor for psychiatric meds but that you will find one if your moods worsen. As you undoubtedly know, antidepressant meds take a while to build up in your body but they also take a while to leave your system. As a result, you may still have enough of the meds in your system to modulate your moods.

I just mention this because I don't want you to be surprised if you have a let down in a few weeks down the road.

How long have you been without these meds?

REPLY
@hopeful33250

Hello @aethos

I understand you are pleased about reducing your antidepressant meds. I'm glad to hear that you are doing well.

You mentioned that you don't have a doctor for psychiatric meds but that you will find one if your moods worsen. As you undoubtedly know, antidepressant meds take a while to build up in your body but they also take a while to leave your system. As a result, you may still have enough of the meds in your system to modulate your moods.

I just mention this because I don't want you to be surprised if you have a let down in a few weeks down the road.

How long have you been without these meds?

Jump to this post

Yes I’ve been down this road before and have been ok for several months and then became depressed again. I haven’t taken any Wellbutrin or Trazodone (the latter for sleep only) for close to a month. I am more alert/ aware, less foggy in the head and less anxious I think, the Wellbutrin gave me energy but also anxiety. I also used to take Ambien, took it for 10 years and managed to get off of it in the past year.

REPLY
@aethos

Yes I’ve been down this road before and have been ok for several months and then became depressed again. I haven’t taken any Wellbutrin or Trazodone (the latter for sleep only) for close to a month. I am more alert/ aware, less foggy in the head and less anxious I think, the Wellbutrin gave me energy but also anxiety. I also used to take Ambien, took it for 10 years and managed to get off of it in the past year.

Jump to this post

It seems that you have a lot of experience dealing with this type of medication, @aethos. I certainly wish you well. I understand how great it is when that "foggy" feeling lifts,

Will you continue to post and let me know how you are doing?

REPLY
Please sign in or register to post a reply.
  Request Appointment